Medical Specialty >> Dermatology

Doctors Lounge - Dermatology Answers

Back to Dermatology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/18/2017.

Forum Name: Dermatology Topics

Question: Colored Sweat


 jenkd - Sat Aug 11, 2007 9:33 pm

I'm not sure if this is the proper forum, but I didn't know where else to try. My husband and I eat the same foods, sleep on the same sheets, laundry done the same, but the pillow and sheets on his side of the bed turn yellow-orange (especially the pillow) and to a great extent.

1. 34
2. Male
3. Nothing other than asthma
4. None
5. Mom has diabetes.
6. Asthma inhaler

The only thing I can think that might relate is the fact that he has in the past drank a lot of alcohol, smoked for 15 years (starting at the age of 14 or so) and dabbled in a bit of other 'stuff.' However, he has been out of all of that for at least four years now. Completely clean.

Thanks!!
 Dr. Chan Lowe - Sat Aug 25, 2007 4:28 pm

User avatar Hi Jenkd,

There are a few possible reasons for this. There is a rare (very rare) condition known as Chromhidrosis where the sweat glands produce a compound known as lipfuscin. This molecule is a pigment molecule that can be yellow, green, brown, black or a mix of these.

More commonly, pigmented sweat occurs due to a reaction of the normally clear sweat with something on the skin causing the color change. This is referred to as Pseudochromhidrosis.

I would suggest that your husband see a dermatologist to investigate this more.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us